Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 110, NWS Huntsville, AL

May 18, 2012Franklin County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at May 18, 2012, 4:16 PM CDT for Franklin County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2012, 4:16 PM CDT (21:16 UTC)
Expired
May 18, 2012, 4:45 PM CDT
In force
29 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Franklin County, AL

The radar

The Columbus AFB radar (KGWX), 75 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WUUS54 KHUN 182116
SVRHUN
ALC059-182145-
/O.NEW.KHUN.SV.W.0110.120518T2116Z-120518T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
416 PM CDT FRI MAY 18 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FRANKLIN COUNTY IN NORTHWEST ALABAMA...

* UNTIL 445 PM CDT

* AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  SPRUCE PINE...AND MOVING WEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ISBELL...
  ROCKWOOD...DUKETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3431 8772 3431 8789 3449 8792 3449 8764
      3431 8758 3430 8772
TIME...MOT...LOC 2116Z 082DEG 7KT 3443 8771

$$

KULA
2 follow-up statements
531 
WWUS54 KHUN 182137
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
437 PM CDT FRI MAY 18 2012

ALC059-182145-
/O.CON.KHUN.SV.W.0110.000000T0000Z-120518T2145Z/
FRANKLIN AL-
437 PM CDT FRI MAY 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL FRANKLIN COUNTY...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ROCKWOOD...MOVING 
WEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUKETON
AND BELGREEN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3431 8772 3431 8789 3449 8792 3449 8764
      3431 8758 3430 8772
TIME...MOT...LOC 2137Z 081DEG 7KT 3445 8779

$$

KULA
070 
WWUS54 KHUN 182145
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
445 PM CDT FRI MAY 18 2012

ALC059-182154-
/O.EXP.KHUN.SV.W.0110.000000T0000Z-120518T2145Z/
FRANKLIN AL-
445 PM CDT FRI MAY 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY
EXPIRES AT 445 PM CDT...

HEAVY RAINFALL WILL CONTINUE ACROSS CENTRAL FRANKLIN COUNTY THROUGH 
5:30 TO 6:00 PM CDT.  THIS WILL LEAD TO MINOR FLOODING OF LOW LYING 
AND FLOOD PRONE AREAS. STANDING WATER ON AREA HIGHWAYS MAY CAUSE 
HYDROPLANING...WITH A LOSS OF VEHICLE CONTROL POSSIBLE.

LAT...LON 3431 8772 3431 8789 3449 8792 3449 8764
      3431 8758 3430 8772
TIME...MOT...LOC 2144Z 081DEG 7KT 3445 8781

$$

KULA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:45 PM CDT, 31 minutes earlier.

Area forecast discussion, May 18, 3:45 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
345 PM CDT FRI MAY 18 2012

.DISCUSSION...
THERE HAS BEEN VERY LITTLE CHANGE IN THE SYNOPTIC PATTERN IN PLACE
ACROSS THE TENNESSEE VALLEY SINCE THIS TIME YESTERDAY...WITH AN
ELONGATED MID/UPPER-LEVEL LOW EXTENDING FROM CENTRAL GEORGIA
NORTHEASTWARD OFF THE COAST OF THE MID-ATLANTIC STATES AND A SMALL
BUT STRENGTHENING MID-TROPOSPHERIC RIDGE LOCATED BETWEEN THE SOUTHERN
GREAT LAKES AND THE OHIO RIVER. A WEAK 500-MB SHEAR AXIS REMAINS IN
PLACE ACROSS MUCH OF TENNESSEE AS WELL AS NORTHERN PORTIONS OF
GEORGIA/ALABAMA/MISSISSIPPI...AND THIS WILL CONTINUE TO PROVIDE AN
ENVIRONMENT CONDUCIVE FOR THE DEVELOPMENT OF ISOLATED TO WIDELY
SCATTERED AFTERNOON CONVECTION. AN EAST TO SOUTHEASTERLY STEERING
FLOW ON THE NORTHWESTERN FLANK OF THE SOUTHEASTERN U.S. UPPER CYCLONE
WILL PERSIST FOR THE REMAINDER OF THE AFTERNOON...AND FOR THIS REASON
HAVE MAINTAINED A SLIGHT CHANCE OF SHOWERS/STORMS INTO THE FIRST FEW
HOURS OF THE EVENING PERIOD FOR THE WESTERN HALF OF THE FORECAST
AREA. WEAK LOWER-MID TROPOSPHERIC WINDS /GENERALLY AOB 15 KNOTS/ WILL
LEAD TO LITTLE THREAT FOR ORGANIZED SEVERE CONVECTION ALTHOUGH STRONG
SURFACE HEATING AND VERY STEEP LOW-LEVEL LAPSE RATES WILL PROMOTE A
SMALL HAIL AND GUSTY WIND THREAT WITH THE STRONGEST CELLS.

SIMILAR CONDITIONS TO WHAT HAVE BEEN EXPERIENCED RECENTLY ARE
EXPECTED TO PERSIST FOR THE REMAINDER OF THE SHORT TERM FORECAST
PERIOD. MODELS CONTINUE TO SUGGEST THAT THE MID-LEVEL HIGH TO THE
NORTH OF THE OHIO RIVER WILL STRENGTHEN AND EXPAND NORTHEASTWARD
ACROSS NEW ENGLAND FROM TONIGHT THROUGH TOMORROW NIGHT...IN ADVANCE
OF A STRONG MID-LEVEL VORT MAX LIFTING NORTHEASTWARD ACROSS THE
CENTRAL PLAINS. MEANWHILE...THE SOUTHEASTERN CONUS MID/UPPER-LEVEL
LOW IS FORECAST TO SPLIT INTO TWO SEPARATE VORTICES -- THE STRONGEST
OF WHICH WILL REMAIN SITUATED OFF THE COAST OF THE OUTER BANKS OF
NORTH CAROLINA WHILE THE WEAKER LOW REMAINS NEARLY STATIONARY ACROSS
COASTAL GEORGIA/SOUTH CAROLINA. ALTHOUGH THE INITIAL SHEAR AXIS
CURRENTLY IN PLACE OVER THE REGION MAY TEND TO SHIFT SOUTHWESTWARD
DURING THIS PERIOD...THE POTENTIAL EXISTS FOR ADDITIONAL WAVES TO
PASS OVERHEAD IN THE NORTHEAST FLOW ALOFT...AND WILL MAINTAIN SLIGHT
CHANCES FOR AFTERNOON AND EARLY EVENING SHOWERS/STORMS BOTH TOMORROW
AND ON SUNDAY. FORECAST SOUNDINGS INDICATE THAT STEERING FLOW WILL
ONCE AGAIN BE FROM THE EAST-SOUTHEAST TOMORROW...BUT SHOULD BACK TO
THE NORTH BY SUNDAY AS THE STRENGTHENING MID-LEVEL HIGH OVER NEW
ENGLAND FORCES THE CAROLINAS UPPER LOW TO RETROGRADE INLAND. BY
SUNDAY NIGHT...SHORTWAVE RIDGING ALOFT BUILDING ACROSS THE LOWER
MISSISSIPPI VALLEY IN ADVANCE OF A MORE PRONOUNCED LONG WAVE TROUGH
OVER CENTRAL CANADA MAY ALLOW A LOOSELY-ORGANIZED COMPLEX OF
THUNDERSTORMS TO APPROACH THE AREA IN NORTHWEST FLOW ALOFT. HAVE
INCREASED POPS INTO THE LOW CHANCE RANGE FOR THE NORTHWEST HALF OF
THE FORECAST AREA EARLY MONDAY MORNING TO ACCOUNT FOR THIS
POSSIBILITY. IN TERMS OF THE TEMPERATURE FORECAST...VERY LITTLE
CHANGE IS EXPECTED OVER THE NEXT SEVERAL DAYS...WITH HIGHS REACHING
THE MID 80S-90 DEGREE RANGE EACH AFTERNOON AND LOWS GENERALLY FALLING
INTO THE UPPER 50S/LOWER 60S -- WITH THE EXCEPTION OF VALLEY AREAS IN
THE NORTHEAST WHERE READINGS MAY REACH THE MID 50S. PATCHY FOG WILL
ALSO REMAIN A POSSIBILITY EACH NIGHT...BUT THIS SHOULD PRIMARILY BE
CONFINED TO VALLEYS AND LOCATIONS NEAR BODIES OF WATER.

RAIN CHANCES STILL APPEAR TO BE HIGHEST AT THE BEGINNING OF THE
EXTENDED FORECAST PERIOD...AS THE REMNANTS OF THE PREVIOUSLY
MENTIONED SUNDAY NIGHT MCS MAY LINGER IN THE REGION FOR MUCH OF THE
DAY ON MONDAY. OTHERWISE...EXPECT CHANCES FOR SHOWERS AND STORMS TO
REMAIN FAIRLY HIGH FROM MONDAY NIGHT INTO TUESDAY AS THE SOUTHERN END
OF THE CENTRAL CANADIAN LONG WAVE TROUGH SHIFTS EASTWARD OVER THE
TENNESSEE VALLEY. THIS SYSTEM WILL LIKELY LIFT EAST-NORTHEASTWARD
ACROSS EASTERN KENTUCKY/TENNESSEE...ACROSS THE SOUTHERN APPALACHIANS
AND INTO THE MID-ATLANTIC REGION THROUGH THE MIDDLE AND LATTER
PORTIONS OF NEXT WEEK...WITH MEDIUM RANGE GUIDANCE FROM THE GFS/ECMWF
INDICATING THAT A STRONG MID-LEVEL ANTICYCLONE WILL BUILD ACROSS THE
REGION DURING THIS PERIOD. THUS...ASIDE FROM A FEW AFTERNOON SHOWERS
AND STORMS IN THE HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN
MIDDLE TENNESSEE...EXPECT DRY AND VERY WARM CONDITIONS TO PREVAIL
WITH HIGHS REACHING THE LOWER 90S FOR THE MAJORITY OF THE FORECAST
AREA.

70/DD

&&

.AVIATION...
/ISSUED 1225 PM CDT FRI MAY 18 2012/
FOR 18Z TAFS...PREDOMINATELY VFR CONDITIONS ARE EXPECTED THIS TAF
PERIOD. ISOLATED SHOWERS OR TS ARE POSSIBLE THIS AFTERNOON...AND
JUST PAST THE END OF THE TAF PERIOD TOMORROW. HOWEVER WILL NOT
INCLUDE THESE IN THE TAFS ATTM DUE TO LOW CONFIDENCE. PATCHY FOG IS
AGAIN A POSSIBILITY LATE TONIGHT...AND HAVE NOTED THIS IN TAFS.

JLL

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    61  87  61  89  63 /  20  20  10  20  30
SHOALS        60  88  60  91  61 /  20  20  20  20  30
VINEMONT      61  83  61  86  63 /  20  20  10  20  30
FAYETTEVILLE  60  84  60  87  62 /  10  20  20  20  30
ALBERTVILLE   57  83  57  85  59 /  10  20  10  20  10
FORT PAYNE    55  82  55  85  57 /  10  20  10  20  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

TN...NONE.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, May 18, 12:59 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1259 PM CDT FRI MAY 18 2012

ALZ001>010-016-TNZ076-096-097-191100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1259 PM CDT FRI MAY 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE
AREA. GUSTY WINDS...BRIEF VERY HEAVY RAINFALL AND OCCASIONAL
LIGHTNING ARE POSSIBLE WITH THE STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY AND SUNDAY
AFTERNOONS. STORMS MAY BECOME MORE SCATTERED IN NATURE ON MONDAY
THROUGH TUESDAY AS WEAK DISTURBANCES MOVE THROUGH THE TENNESSEE
VALLEY. GUSTY WINDS MAY ACCOMPANY THE STORMS...ALONG WITH OCCASIONAL
LIGHTNING AND BRIEF HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

TT

In the hours before

Special weather statement, May 18, 2:12 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
212 PM CDT FRI MAY 18 2012

ALZ009-181945-
JACKSON-
212 PM CDT FRI MAY 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 245 PM
CDT...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FABIUS...OR 10 MILES SOUTH OF BRIDGEPORT...
MOVING NORTHWEST AT 5 MPH.

WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FABIUS.
  STEVENSON...FACKLER.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3483 8563 3481 8563 3474 8568 3474 8570
      3470 8573 3469 8574 3478 8594 3495 8582
      3484 8561
TIME...MOT...LOC 1912Z 119DEG 8KT 3481 8576
Special weather statement, May 18, 3:08 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
308 PM CDT FRI MAY 18 2012

ALZ002>004-182045-
COLBERT-FRANKLIN-LAWRENCE-
308 PM CDT FRI MAY 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAWRENCE
COUNTIES UNTIL 345 PM CDT...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
CLUSTERS OF STRONG THUNDERSTORMS OVER COLBERT INTO WESTERN LAWRENCE
COUNTIES.  THE STRONGEST THUNDERSTORM WAS NEAR COLBERT HEIGHTS...OR
6 MILES SOUTH OF TUSCUMBIA...MOVING SOUTHWEST AT 5 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THE STRONGEST STORM INCLUDE...
  LITTLEVILLE.
  RED ROCK.
  NEW BETHEL...CHEROKEE.
  POSEY LOOP.
  THARPTOWN...NEWBURG.
  CROOKED OAK...RUSSELLVILLE.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS.
SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3484 8797 3483 8793 3481 8792 3474 8784
      3473 8781 3475 8774 3478 8770 3468 8726
      3442 8738 3459 8814
TIME...MOT...LOC 2007Z 036DEG 5KT 3463 8772

KULA
Special weather statement, May 18, 3:42 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
342 PM CDT FRI MAY 18 2012

ALZ002>004-182130-
COLBERT-FRANKLIN-LAWRENCE-
342 PM CDT FRI MAY 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAWRENCE
COUNTIES UNTIL 430 PM CDT...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
CLUSTERS OF STRONG THUNDERSTORMS ACROSS COLBERT...WESTERN LAWRENCE
AND NORTHEASTERN FRANKLIN COUNTIES.  THE STRONGEST STORM WAS NEAR
NEW BETHEL...OR 9 MILES NORTHWEST OF RUSSELLVILLE...MOVING WEST AT 5
MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  POSEY LOOP.
  RED ROCK.
  SRYGLEY CHURCH...BARTON.

RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE FROM THESE
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.

&&

LAT...LON 3451 8799 3480 8798 3477 8787 3474 8784
      3473 8781 3474 8774 3464 8728 3430 8745
TIME...MOT...LOC 2041Z 084DEG 4KT 3462 8781

KULA
Special weather statement, May 18, 3:59 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
359 PM CDT FRI MAY 18 2012

ALZ003-182130-
FRANKLIN-
359 PM CDT FRI MAY 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 430 PM
CDT...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRUCE PINE...OR 6 MILES SOUTHEAST OF
RUSSELLVILLE...MOVING WEST AT 5 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RUSSELLVILLE.
  SPRUCE PINE...ISBELL.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS.
SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3450 8789 3455 8760 3437 8754 3430 8776
      3431 8782
TIME...MOT...LOC 2059Z 075DEG 4KT 3443 8768

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:12 PM CDTSpecial Weather StatementHUNMadison33 min
May 17, 8:50 PM CDTSpecial Weather StatementHUNMadison25 min
May 17, 9:25 PM CDTFlash Flood WarningHUNMadison58 min
May 17, 9:55 PM CDTSpecial Weather StatementHUNMorgan50 min
May 18, 2:12 PM CDTSpecial Weather StatementHUNJackson33 min
May 18, 3:08 PM CDTSpecial Weather StatementHUNColbert37 min
May 18, 3:42 PM CDTSpecial Weather StatementHUNColbert48 min
May 18, 3:59 PM CDTSpecial Weather StatementHUNFranklin31 min
May 18, 4:27 PM CDTSpecial Weather StatementHUNMadison33 min
May 18, 5:05 PM CDTSpecial Weather StatementHUNMadison40 min
May 18, 5:22 PM CDTSpecial Weather StatementHUNMadison23 min
May 18, 5:26 PM CDTSevere Thunderstorm WarningHUNMadison34 min
May 18, 5:29 PM CDTSpecial Weather StatementHUNDeKalb46 min
May 18, 5:40 PM CDTSpecial Weather StatementHUNLimestone50 min
May 18, 5:45 PM CDTSevere Thunderstorm WarningHUNLimestone30 min
May 18, 6:16 PM CDTSevere Thunderstorm WarningHUNLimestone29 min
May 18, 6:39 PM CDTSpecial Weather StatementHUNLimestone36 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.